Alert archive / Wyoming / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Jul 26, 2019, 6:13 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2019, 6:13 PM MDT (00:13 UTC)
- Expired
- Jul 26, 2019, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:30 PM MDT | FLASH FLOOD | 8 S Chugwater, WY | FLOODING NEAR THE PLATTE AND LARAMIE COUNTY LINE ON THE LARAMIE COUNTY SIDE. CR244 PARTIALLY FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3097 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WGUS55 KCYS 270013 FFWCYS WYC015-021-031-270315- /O.NEW.KCYS.FF.W.0022.190727T0013Z-190727T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Cheyenne WY 613 PM MDT Fri Jul 26 2019 The National Weather Service in Cheyenne has issued a * Flash Flood Warning for... Southwestern Goshen County in southeastern Wyoming... Northwestern Laramie County in southeastern Wyoming... Southeastern Platte County in southeastern Wyoming... * Until 915 PM MDT. * At 612 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Chugwater. Additional rainfall amounts of 2 inches are possible in the warned area. This includes Interstate 25 in Wyoming between mile markers 38 and 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please report flooding to your local law enforcement agency when you can do so safely. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4176 10506 4179 10465 4157 10465 4150 10503 $$ Claycomb
1 follow-up statement
795 WGUS75 KCYS 270308 FFSCYS Flash Flood Statement National Weather Service Cheyenne WY 908 PM MDT Fri Jul 26 2019 WYC015-021-031-270315- /O.EXP.KCYS.FF.W.0022.000000T0000Z-190727T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Goshen WY-Laramie WY-Platte WY- 908 PM MDT Fri Jul 26 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GOSHEN...NORTHWESTERN LARAMIE AND SOUTHEASTERN PLATTE COUNTIES WILL EXPIRE AT 915 PM MDT... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4176 10506 4179 10465 4157 10465 4150 10503 $$ Claycomb
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:23 PM MDT, 50 minutes earlier.
Area forecast discussion, Jul 26, 5:23 PM MDT, 50 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 523 PM MDT Fri Jul 26 2019 .SHORT TERM...(This evening through Saturday night) Issued at 222 PM MDT Fri Jul 26 2019 Fairly quiet so far this afternoon with convection firing mostly just south and east of the CWA. Outflow boundary along the se Wy/Co border has set off a few storms but they are tending to die out after the boundary passes. best chance for convection still looks to be around the mtns and close to the Co border into this evening though noting some Cu formation along the Pine Ridge. Should see more widespread convection over the CWA Sat afternoon and evening as a decent shortwave passes across and interacts with a sfc boundary along the mtns. A few stronger storms possible given instability and some shear. Activity may continue into the night as the wave moves into the Neb Panhandle. Otherwise a bit cooler over the plains Saturday as a weak surface high settles over the northern plains. .LONG TERM...(Sunday through Friday) Issued at 222 PM MDT Fri Jul 26 2019 Looking like a drier pattern over the CWA Sunday and Monday as an upper high builds over the 4 corners area and warms the mid levels a bit. Monsoonal moisture then makes a return Tuesday onward bringing chances for mainly aftn/evng showers and storms back to the area the rest of the week. temperatures remaining seasonably warm. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 521 PM MDT Fri Jul 26 2019 Wyoming TAFS...VFR at Rawlins. VFR at Laramie, with thunderstorms in the vicinity until 02Z and wind gusts to 30 knots. VFR at Cheyenne with occasional thunderstorms until 02Z producing wind gusts to 35 knots. Nebraska TAFS...VFR, with thunderstorms in the vicinity at sites until 03Z producing wind gusts to 25 knots. && .FIRE WEATHER... Issued at 222 PM MDT Fri Jul 26 2019 Fire weather concerns should remain low into early next week with min RHs staying above critical levels. There will be sctd to numerous showers and storms most likely Saturday afternoon and evening. Drier conditions are expected Sunday and Monday before chances for rain return Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...RE LONG TERM...RE AVIATION...RUBIN FIRE WEATHER...RE
Hazardous weather outlook, Jul 26, 5:17 AM MDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 517 AM MDT Fri Jul 26 2019 NEZ002-003-019>021-054-055-095-096-WYZ106>108-116>119-271130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms are expected this afternoon through late this evening. A few of these thunderstorms may become strong and contain hail, strong gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will become more numerous Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be required at this time. WYZ101>105-109>115-271130- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 517 AM MDT Fri Jul 26 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A few thunderstorms are possible this afternoon and later tonight as another cold front moves into the area. Overall, the probability for widespread weather is low. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms will increase in coverage for Saturday with some strong to marginally severe storms possible. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 5:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD LODGEPOLE 41.15N 102.64W
07/26/2019 CHEYENNE NE DEPT OF HIGHWAYS
WEBCAM AT LODGEPOLE SHOWING WATER RUNNING UNDER THE
UNDERPASS. LOTS OF HAIL DRIFTS ALONG HIGHWAY 80.
&&
GCLAYCOMLocal storm report, Jul 26, 5:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD LODGEPOLE 41.15N 102.64W
07/26/2019 CHEYENNE NE EMERGENCY MNGR
EMERGENCY MANAGER REPORTING WATER RUNNING ACROSS ROADS IN
LODGEPOLE. NUMEROUS LIMBS DOWN IN TOWN. LOTS OF PEA SIZED
HAIL.
&&
GCLAYCOMLocal storm report, Jul 26, 5:58 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 8 N LODGEPOLE 41.26N 102.64W
07/26/2019 E1.00 INCH CHEYENNE NE TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
GCLAYCOMLocal storm report, Jul 26, 6:10 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
610 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LODGEPOLE 41.15N 102.64W
07/26/2019 E2.00 INCH CHEYENNE NE PUBLIC
REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
WELL. TREES STRIPPED WITH GUUTERS RIPPED OFF HOUSE.
&&
GCLAYCOMSpecial weather statement, Jul 26, 6:12 PM MDT, 1 minute before
Special Weather Statement National Weather Service Cheyenne WY 612 PM MDT Fri Jul 26 2019 WYZ106>108-117-118-270045- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY-Central Laramie County WY- South Laramie Range Foothills WY- 612 PM MDT Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GOSHEN...NORTH CENTRAL LARAMIE AND SOUTHEASTERN PLATTE COUNTIES UNTIL 645 PM MDT... At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near Chugwater, or 26 miles south of Wheatland, moving east at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chugwater. This includes Interstate 25 in Wyoming between mile markers 41 and 54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4159 10496 4176 10491 4176 10450 4147 10457 TIME...MOT...LOC 0012Z 283DEG 16KT 4168 10481 Brothers
Local storm report, Jul 26, 6:13 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
613 PM MDT FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LODGEPOLE 41.15N 102.64W
07/26/2019 E2.00 INCH CHEYENNE NE PUBLIC
REPORT RECEIVED VIA FACEBOOK. 3 INCHES OF RAINFALL AS
WELL. TREES STRIPPED WITH GUTTERS RIPPED OFF HOUSE.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:12 PM MDT | Special Weather Statement | CYS | Laramie | 33 min |
| Jul 26, 7:37 PM MDT | Special Weather Statement | CYS | Goshen | 38 min |
| Jul 26, 7:45 PM MDT | Special Weather Statement | CYS | Goshen | 30 min |
| Jul 26, 7:46 PM MDT | Special Weather Statement | CYS | Converse | 29 min |
| Jul 26, 7:58 PM MDT | Flash Flood Warning | CYS | Goshen | 107 min |
| Jul 26, 8:29 PM MDT | Special Weather Statement | CYS | Platte | 31 min |
| Jul 26, 9:05 PM MDT | Special Weather Statement | CYS | Goshen | 25 min |
| Jul 27, 2:42 AM MDT | Flash Flood Watch | CYS | Niobrara | 18 hr |
| Jul 27, 12:09 PM MDT | Special Weather Statement | CYS | Platte | 51 min |
| Jul 27, 12:35 PM MDT | Special Weather Statement | CYS | Niobrara | 40 min |
| Jul 27, 2:58 PM MDT | Special Weather Statement | CYS | Laramie | 47 min |
| Jul 27, 3:17 PM MDT | Special Weather Statement | CYS | Laramie | 43 min |
| Jul 27, 4:34 PM MDT | Special Weather Statement | CYS | Goshen | 41 min |
Nearby
Flash Flood Warnings in Wyoming, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.